Thunderstorm Wind, Crawford
- When
- September 1, 3:20 PM CST
- Where
- Crawford County, Mountainburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.630, -94.170
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorms developed along an outflow boundary in Kansas and Missouri and spread south into northwestern Arkansas during the afternoon hours of the 1st. The stronger storms produced large hail up to golfball size and some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed along an outflow boundary in Kansas and Missouri and spread south into northwestern Arkansas during the afternoon hours of the 1st. The stronger storms produced large hail up to golfball size and some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 1, 2:22 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 1 2013
.DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT SUN SEP 1 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 110 PM CDT SUN SEP 1 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... A COLD FRONT...CURRENTLY NEAR INTERSTATE 44...WILL CONTINUE SLOWLY SOUTHWARD THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NORTH OF THE COLD FRONT. ANY STORMS WHICH FORM NEAR THE BOUNDARY WILL HAVE POTENTIAL FOR STRONG OUTFLOW WINDS...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. ADDITIONALLY...HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF THE COLD FRONT...WITH HEAT INDEX VALUES AROUND 105 DEGREES EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...HOWEVER CHANCES WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO PUSH SOUTH OF THE AREA. DRY AND COOLER WEATHER WILL PREVAIL THROUGH MID WEEK...WITH A SLOW WARM UP LIKELY BY LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN SEP 1 2013
OKZ049-012130-
PUSHMATAHA OK-
355 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PUSHMATAHA
AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MOYERS...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOYERS AND KOSOMA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3450 9579 3451 9578 3451 9568 3454 9568
3454 9564 3429 9561 3429 9579
TIME...MOT...LOC 2055Z 000DEG 7KT 3445 9575
LACYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN SEP 1 2013
OKZ049-073-075-012130-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
404 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SARDIS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...SARDIS AND
CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3458 9525 3441 9544 3466 9572 3479 9558
TIME...MOT...LOC 2105Z 312DEG 17KT 3466 9557
LACYThe Western Arkansas radar (KSRX), 42 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473942, 473943, 473944, 473945.